MAUDE Adverse Event Report: STERILMED, INC. CATHETER SOUNDSTAR ECO 3D DIAGNOSTIC ULTRASOUND FOR USE ON GE IMAGING SYSTEM 10F; REPROCESSED INTRAVASCULAR ULTRASOUND CATHETER

STERILMED, INC. CATHETER SOUNDSTAR ECO 3D DIAGNOSTIC ULTRASOUND FOR USE ON GE IMAGING SYSTEM 10F; REPROCESSED INTRAVASCULAR ULTRASOUND CATHETER
Catalog Number BIO10439072
Medical Device Problem Codes Mechanical Jam (2983); Positioning Problem (3009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/19/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation (afib) ablation procedure with a reprocessed soundstar eco 3d diagnostic ultrasound catheter and the locking mechanism for the deflection on the catheter was locking and getting stuck in the locked position.The doctor said it was locking in the deflected position.The catheter was replaced, and the problem was resolved.The case continued.There was no reported patient consequence.
 
Additional Manufacturer Narrative
The product analysis lab received the device for evaluation.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by sterilmed inc., or its employees that the report constitutes an admission that the product, sterilmed inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's ref.No: (b)(4).
 
Additional Manufacturer Narrative
It was reported that a patient underwent an atrial fibrillation (afib) ablation procedure with a reprocessed soundstar eco 3d diagnostic ultrasound catheter and the locking mechanism for the deflection on the catheter was locking and getting stuck in the locked position.The device was returned to sterilmed for further evaluation.A non-sterile reprocessed catheter soundstar eco 3d diagnostic ultrasound for use on ge imaging system 10f g was received contained in the decontamination bag.Upon receipt of the device, a visual inspection was performed and three kinks on the shaft, the first next the serial number tag, the second at 47cm, as well the third at 50cm from the strain relief.Also, a bend was found near the tip.The physical mark on the device indicated that it had been reprocessed one (1) time.The deflection mechanism was tested.The catheter was working correctly, even when the tip has a bent, the catheter tip achieved the posterior (p), anterior (a), left (l) and right (r) curves and met the specification.There were difficulties while maneuvering the deflection locking knob.The catheter was then dissected, and no damage was found on the puller wire.A manufacturing record evaluation was performed, and no internal actions related to the reported complaint condition were identified.The issue with the locking mechanism getting stuck in the locked position was confirmed based on the findings described above.With the limited information available, a conclusive cause cannot be determined, however, the complaint was reported to have occurred intra-operatively, the device was already manipulated before the issue was found; factors not described within the information available such as device manipulation and use may have contributed to the issue encountered.The deflection issue was not confirmed, as the tip condition allowed the device to perform the required curves and met the product specifications.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the analysis.The kinked and bent conditions were not originally reported, and the exact time of occurrence cannot be determined; therefore, they are not considered related to the issue reported.As part of sterilmed's quality process, all devices are manufactured, inspected, and released to approved specifications.Devices undergo 100% inspection at different points during the manufacturing process to prevent damage from leaving the facility.There was no evidence to suggest the event was related to a manufacturing or design issue.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.H6 codes c19 and d14 are for the deflection issue that was not confirmed.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.No: (b)(4).

Brand Name
CATHETER SOUNDSTAR ECO 3D DIAGNOSTIC ULTRASOUND FOR USE ON GE IMAGING SYSTEM 10F
Common Device Name
REPROCESSED INTRAVASCULAR ULTRASOUND CATHETER
Manufacturer (Section D)
STERILMED, INC.
5010 cheshire parkway
ste 2
plymouth MN 55446
Manufacturer (Section G)
STERILMED, INC.
5010 cheshire parkway
ste 2
plymouth MN 55446
Manufacturer Contact
henry boden
31 technology dr.
irvine, CA 92618
9497882078
MDR Report Key23302345
Report Number2134070-2025-00030
Device Sequence Number4783714
Product Code OWQ
UDI-Device Identifier10888551014458
UDI-Public(01)10888551014458(17)260701(10)2239010
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K110076
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/01/2026
Device Catalogue NumberBIO10439072
Device Lot Number2239010
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/08/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/19/2025
Supplement Date Received by Manufacturer10/21/2025
Initial Report FDA Received Date10/15/2025
Supplement Report FDA Received Date11/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/01/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FARAPULSE¿ PFA SYSTEM (BOSTON SCIENTIFIC).; NGEN¿ RF GENERATOR.
Patient SexUnknown